Red Dots On Face – 5 Things to Know and Treat

red dots on face

Red, blotchy facial skin is often something we really really don’t like to see on our faces, because our face is the first thing other people see first.

It can catch people off-guard when they suddenly appear out of nowhere.

Usually, an allergic reaction or skin condition is the cause.

Your doctor may or may not be able to help you clear out this problem. It really depends on how persistent these red dots are going to be, and whether this is a one-off problem solvable by steroid creams or is just keep going to keep coming back or not.

Obviously, nobody likes having red dots on face, so let’s get started.

First, Is it An Allergic Reaction?

These are the things that can be causing an allergic reaction:

  • Your diet(the foods you eat duh)
  • Skin products or make up products you use
  • Clothes that you wear, wool can fly onto your face…
  • Soaps and shampoo you use
  • Medication

These red spots could be appearing blotches, patches, dots or welts. Urticaria, also known as hives CAN horrifically happen on the face. The areas where rashes can occur are really random.

A lot of people in their lives will get hives at some point in their lives – 10 to 20 percent according to the American Academy of Dermatology.

What can cause Red Dots on Face?

Contact dermatitis is a skin condition caused by allergies, these can come on quite sudden. If you are googling this you are likely to have suddenly encountered this. Contact with allergens may have triggered this reaction. Allergens includes detergents, solvent, metal, skincare products, soap, acid and any chemical really.

Allergic reactions is the most common reason for red spots. These allergic reactions can also be caused by the foods you eat. Check out our diet guide for the likely culprits.

Important thing to note about contact dermatitis is it can have DELAYED ONSET. That means it can pop up 24 to 28 hours after exposure.

Hives is a rash, these should on only last hours to a few days at most.

Rosacea is a skin disorder that causes large patches of red skin on cheeks, forehead and nose and chin. It can also come in tiny small bumps that are like pimples. This has to be treated, because it can cause eye problems, enlargement of nose and puffy cheeks (oh god).

Weather yeah blame the weather right? Seasonal changes often can trigger things like red dots on your face due to quick changes in humidity, airborne particles like dust and pollen. Windy and dry conditions often can cause cracks that triggers the red dots on face to appear.

Unfortunately you can also develop dermatitis out of nowhere….life isn’t predictable. Seriously though – some people do develop dermatitis later in life.  Sometimes touching certain allergens you don’t have much exposure before can trigger latent allergies you didn’t know about before. Example of these are cities with high pollution and dust.

Other less common causes can be: Birthmarks, Acne, Agiomas (skin growths), Keratosis Pilaris, Boils, Heat Rash, Pityriasis Rosea (virus)

How Do I Treat Red Dots on Face?

If it’s itchy, then scratching it will DEFINITELY make the red dots worst, because the immune system will react to the bacteria on your fingertips, and make it even redder and itchier. This handy flowchart expains why:

itch cycle stop itchy cream explained 2

To handle this you should get an anti-itching cream of some kind, whether it’s our own brand (which is powerful), or any other type of anti-itching cream like mosquito cream. Yes I sell my own cream, how else can I keep adding new content for free. Anyways –

Doctors will often prescribe STEROID CREAMS, which in my experience is REALLY REALLY BAD for your facial skin, because your face has thin and extremely vulnerable skin. and also any disfigurement caused by steroid cream will make your face less pretty.

Obviously, any disfigurement caused by steroid cream will make your face less pretty. The disruption steroid cream causes can leave the skin badly coloured, wrinkly and generally make you look older, and this is after healing.

Steroid creams in my experience have a tendency to increase alter facial skin thickness and increase dry, scaly skin with prolonged use. Steroid creams used around the eye area can also cause impaired vision and eventually blindness! My friend lost some of his eye sight from this! This is called Steroid Induced Glaucoma.

That said – over time your skin will recover to its natural radiance upon cessation of steroid creams. Chronic use of steroid creams can cause permenent changes.

Your doctor may prescribe topical antibiotics and medications containing, metronidazole, retinoids, sulfacatemide and benzoyl peroxide to treat rosacea. This is fine.

So…

Just be CAREFUL with the steroid creams. One time use, sparingly use is definitely okay and recommended.

You don’t want to AGE your beautiful face with extended steroid creams do you? This is what happened to many Eczema sufferers. Including myself.

If it is dermatitis you should try to identify the allergen, it could even be your diet. We recommend reading our diet tips for anything Eczema related. You may have no idea where the allergen is coming from.

Use natural products that do not agitate your face. Lemon Juice is a natural bleach and holds plenty of Vitamin.

Baking Soda mixed with water or coconut oil also works for some.

Finally, simply keep your face moisturized at all times, this will lessen the appearance and likelihood of red dots appearing on the face.

Have questions or have something to add? Please write in comments.

-Stopitchy

Tagged under:

Leave a Reply

Your email address will not be published.

[i]
[i]